Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 77, NWS Melbourne, FL

June 15, 2021

NWS Melbourne, FL issued this special marine warning at Jun 15, 2021, 1:30 PM EDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 1:30 PM EDT (17:30 UTC)
Expired
Jun 15, 2021, 2:15 PM EDT
In force
45 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Melbourne radar (KMLB), 68 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

889 
WHUS52 KMLB 151730
SMWMLB
AMZ555-151815-
/O.NEW.KMLB.MA.W.0077.210615T1730Z-210615T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
130 PM EDT Tue Jun 15 2021

The National Weather Service in Melbourne has issued a

* Special Marine Warning for...
  Sebastian Inlet to Jupiter Inlet 0-20 nm...

* Until 215 PM EDT.

* At 129 PM EDT, a strong thunderstorm was located over Vero Beach,
  moving east at 20 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher 
           waves, lightning and heavy downpours. Make sure all on 
           board are wearing life jackets. Return to safe harbor if 
           possible.

* Locations impacted include...
  Vero Beach, Jaycee Beach, Vero Beach Airport, Vero Beach South and
  Gifford.

LAT...LON 2765 8041 2774 8046 2781 8006 2758 7998
      2752 7994 2748 8037
TIME...MOT...LOC 1729Z 261DEG 20KT 2764 8040 

HAIL...0.00IN
WIND...>34KTS

$$

Combs

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 15, 10:43 AM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 15, 10:43 AM EDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1043 AM EDT Tue Jun 15 2021

.UPDATE...
Another early start to convection this morning, mainly north of
Orlando. These showers and storms are moving eastward around 15
mph, but are beginning to dissipate. The mid to upper level short
wave trough that has been over the region over the past week
continues to be anchored over the region, with the trough located
just off the northeast Fl coast. A ridge downstream has caused
the trough to nearly stall just north of the Space Coast. Just
like yesterday, most areas can expect to see multiple rounds of
storms today. The special 10Z Cape Canaveral sounding shows
cooler temperatures at the 500mb level of -8C to -9C, along with
PW value of 1.94 inches. Ample lift produced by the trough early
this morning allowed scattered showers and isolated storms to form
across central Florida and move into the local area, providing
the first wave of convection for the day. The rain chances then
ramp up to 50-70 percent, mainly from Orlando southward as storms
generally move from west to east across our area to start the
second wave of storms in the early afternoon. The primary threats
in the stronger storms will be gusty winds up to 45 mph, although
one or two storms may produce winds up to 60 mph, frequent cloud-
to- ground lightning strikes, small hail up to dime size, and
heavy rainfall of 1 to 3 inches in a 60 to 90 minute period, which
may produce ponding or temporary poor drainage flooding of poorly
drained roads, urban and low lying areas.

East Central Florida is looking at another warm and mostly cloudy
day. Much like yesterday, the cloud cover will have an impact on
the afternoon temperatures depending on if there are any breaks
in the clouds. If there are breaks, the afternoon highs may be a
tad bit warmer. But for now went with model guidance with
afternoon highs in the low 80s to just above 90 degrees. Overnight
lows will be in the low to mid 70s.

&&

.AVIATION... Early start to convection once again this morning.
Much like yesterday, there will be multiple rounds of convection
today, impacting most, if not all the terminals. Included TEMPO
groups around 18Z for the northern interior terminals with 3SM
TSRA. Convection should push offshore and begin dissipating
toward sunset, with mainly vicinity showers after 21/22Z. SW flow
around 10-12KT this afternoon, will decrease to 5-10 KT
overnight. VFR conditions outside of convection through the TAF
period

&&

.MARINE...
Isolated showers this morning, moving west to east around 15 to
20KT. Scattered thunderstorms are possible into this afternoon and
evening over local Atlantic waters. Outside of thunderstorms,
winds will be from the southwest around 10-15kts everywhere,
except 15-20kts over the far offshore waters north of Sebastian
Inlet, where Small craft should exercise caution due to winds up
to 20 KT. Seas are expected to be 1-3 ft nearshore with up to 4 ft
over waters 20-60nm from shore. Showers and storms are expected
to diminish around midnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  72  91  73 /  30  20  50  30
MCO  90  74  91  73 /  60  20  60  30
MLB  89  72  90  72 /  60  30  50  30
VRB  91  72  90  71 /  60  30  50  40
LEE  88  74  89  74 /  60  20  50  30
SFB  89  75  92  74 /  60  20  50  30
ORL  90  75  92  76 /  60  20  50  30
FPR  91  72  90  71 /  60  30  60  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Watson/Leahy/Sharp/Haley
Hazardous weather outlook, Jun 15, 10:27 AM EDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1027 AM EDT Tue Jun 15 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152230-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1027 AM EDT Tue Jun 15 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Showers and thunderstorms will increase and become scattered to
numerous into the afternoon. This will setup multiple rounds of
rain across Central Florida lasting through the evening. Movement
will be east-northeast around 15 to 20 mph as storms converge
toward the east-central Florida coast once again. Within stronger
storms, the primary threats will be gusty winds up to 45 mph, with
the chance that one or two could reach severe criteria having
gusts to 60 mph. There is a coincident chance for one-quarter to
one-half inch hail along with frequent lightning.

Locally heavy rain will also be a concern, especially given the
recent generous rainfall over previous days. This may cause travel
delays as driving becomes more challenging, especially if
localized urban and small stream flooding occurs within low-
lying and poor drainage areas.

.FLOOD IMPACT...
Storms will be capable of producing torrential downpours of 1 to
3 inches in a 60 to 90 minute period, which may produce temporary
ponding or localized flooding of poorly drained roads, parking
lots, and low lying areas. Localized flooding is also possible
over areas where recurring thunderstorms repeatedly move across
the same locations.

.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms may produce wind gusts to around 45 knots on
inland lakes, as well as the intracoastal and nearshore Atlantic
waters today. Boaters should watch for storms approaching from the
west.

.WIND AND SEA IMPACT...
Small craft should exercise caution over the offshore waters for
southwest winds of 15 to 20 knots.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered to numerous thunderstorms are forecast each afternoon
and early evening. A few stronger storms will be possible each
day, with cloud-to-ground lightning strikes, gusty winds and
torrential downpours. Offshore moving storms will also pose a
threat for locally higher winds and seas to mariners.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

KF/TS/DS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:03 PM EDTSpecial Marine WarningMLB57 min
Jun 15, 2:25 PM EDTSpecial Marine WarningMLB95 min
Jun 15, 2:43 PM EDTSpecial Weather StatementMLBFlagler32 min
Jun 15, 2:46 PM EDTSpecial Marine WarningMLB59 min
Jun 15, 4:13 PM EDTSpecial Marine WarningMLB62 min
Jun 15, 4:16 PM EDTSpecial Weather StatementMLBSaint Lucie29 min
Jun 15, 5:06 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie3 hr
Jun 15, 5:30 PM EDTSpecial Weather StatementMLBSaint Lucie30 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.